Arkansas, 2021

Flood in Arkansas, September 24 to 25, 2021

September 24 to 25, 2021 · NWS LZK · 1 event in 1 county or zone

Heavy rain brought flooding to the Cache River at Patterson in late September.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rain brought flooding to the Cache River at Patterson in late September.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 24, 5:05 AM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Sep 24, 5:05 AM CST, 3 hours 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
605 AM CDT Fri Sep 24 2021

.UPDATE...

Updated to include the 12z aviation discussion below.

&&

.AVIATION...

Primarily VFR conditions expected through the period with sfc
winds out of the S-SW, increasing to near 10 kts at times this
afternoon at a few locations. Some terminals could briefly see
impacts through 14z from FG development originating from nearby
lakes.

&&

.PREV DISCUSSION...(ISSUED 249 AM CDT Fri Sep 24 2021)
SHORT TERM...Today Through Saturday Night

Little in the way of meaningful weather is expected through the
short term period. H500 trough extending south beneath its parent
Low north of the US/CA border will transition from the Northern
Plains today and across the Great Lakes saturday. Perhaps some
clouds will spread over the area but the state is expected to
remain dry. Before washing out over Arkansas a weak front is
expected to move in from the northwest Saturday morning, a brief
wind shift will be noted for some.

Sfc ridging will shift to the southeast and mid level ridging, SW
of the area, will build northeast toward the state. Temperatures
will continue to slowly climb. As S-SW flow picks up a bit, a
minor increase in low level moisture will be noted across the
area.

LONG TERM...Sunday Through Thursday

Early in the long term periods, southerly winds will be prevalent
as Arkansas sits between surface high pressure over the southeast
conus and low pressure developing out in the northern Plains. Aloft,
the pattern will become rather amplified, as blocking develops over
the Mid-Mississippi Valley. This blocking...potentially a
rather large Omega block...should persist through the end of the
period. Arkansas will most likely end up being in the westernmost
trough of the block, and for us, that will bring strengthening
southwest flow aloft, increased moisture and rain chances, and
slightly cooler temperatures with the increased cloud cover
expected. Through the period, temperatures will range above seasonal
averages...most significantly early on in the period.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...67
Hazardous weather outlook, Sep 24, 1:52 AM CST, 6 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
252 AM CDT Fri Sep 24 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-251000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
252 AM CDT Fri Sep 24 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

No hazardous weather is expected at this time.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

67

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Woodruff

When
September 24, 8:15 AM CST to September 25, 12:52 PM CST
Where
Woodruff County, 0.96 mi WNW of Riverside to 0.24 mi NW of Cavell
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.284, -91.246

Heavy rain brought flooding to the Cache River at Patterson again in late September.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2021Every state in 2021This day in weather historyWarnings in Arkansas, September 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 986402.